Alert archive / Oregon / Storm Warnings in 2016
Storm Warning 5, NWS Portland, OR
NWS Portland, OR issued this storm warning at Mar 12, 2016, 2:30 PM PST. It took effect at Mar 13, 2016, 1:00 AM PST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2016, 2:30 PM PST (22:30 UTC)
- In effect from
- Mar 13, 2016, 1:00 AM PST
- Expired
- Mar 13, 2016, 3:01 PM PDT
- In force
- 13 hr
- Issued by
- NWS Portland, OR
The text
As transmitted.
406 WHUS76 KPQR 122230 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 230 PM PST SAT MAR 12 2016 PZZ255-275-130630- /O.EXT.KPQR.SI.Y.0045.000000T0000Z-160313T0900Z/ /O.EXT.KPQR.SW.Y.0033.000000T0000Z-160313T0900Z/ /O.UPG.KPQR.SR.A.0004.160313T1200Z-160314T0400Z/ /O.NEW.KPQR.SR.W.0005.160313T0900Z-160314T0000Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 230 PM PST SAT MAR 12 2016 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 1 AM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 1 AM PST SUNDAY... ...STORM WARNING IN EFFECT FROM 1 AM PST TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 1 AM PST TO 5 PM PDT SUNDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 KT WITH GUSTS TO 30 KT WILL INCREASE LATE TONIGHT TO 20 TO 30 KT WITH GUSTS TO 40 KT LATE TONIGHT BEFORE INCREASING FURTHER TO 30 TO 40 KT WITH GUSTS OF 45 TO 55 KT SUNDAY. * SEAS...11 TO 13 FT INCREASING TO 13 TO 15 FT TONIGHT BEFORE INCREASING TO 20 FT BY DAYBREAK ON SUNDAY. SEAS WILL LIKELY PEAK AROUND 25 FT SUNDAY AFTERNOON AND DROP BELOW 20 FT TOWARDS MIDNIGHT ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ250-270-130630- /O.CON.KPQR.SI.Y.0045.000000T0000Z-160313T1200Z/ /O.CON.KPQR.SW.Y.0033.000000T0000Z-160313T1200Z/ /O.UPG.KPQR.SR.A.0004.160313T1200Z-160314T0400Z/ /O.NEW.KPQR.SR.W.0005.160313T1200Z-160314T0500Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 230 PM PST SAT MAR 12 2016 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... ...STORM WARNING IN EFFECT FROM 5 AM TO 10 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 5 AM TO 10 PM PDT SUNDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH TO SOUTHWEST 15 TO 25 KT WITH GUSTS TO 30 KT WILL INCREASE LATE TONIGHT TO 20 TO 30 KT WITH GUSTS TO 40 KT LATE TONIGHT BEFORE INCREASING FURTHER TO 30 TO 40 KT WITH GUSTS OF 45 TO 55 KT SUNDAY. * SEAS...11 TO 13 FT INCREASING TO 13 TO 15 FT TONIGHT BEFORE INCREASING TO 20 FT BY DAYBREAK ON SUNDAY. SEAS WILL LIKELY PEAK AROUND 25 FT SUNDAY AFTERNOON AND DROP BELOW 20 FT TOWARDS MIDNIGHT ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ210-130630- /O.EXT.KPQR.RB.Y.0048.000000T0000Z-160315T0000Z/ COLUMBIA RIVER BAR- 230 PM PST SAT MAR 12 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 PM PDT MONDAY... * IN THE MAIN CHANNEL... * GENERAL SEAS...10 TO 12 FT LATE THIS AFTERNOON INCREASING TO 13 TO 15 FT TONIGHT BEFORE INCREASING TO NEAR 20 FT SUNDAY AFTERNOON. * FIRST EBB...AROUND 715 PM THIS EVENING. SEAS 14 TO 16 FT WITH BREAKERS. * SECOND EBB...STRONG...AROUND 845 AM SUNDAY. SEAS 14 TO 16 FT WITH BREAKERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
5 follow-up statements
127 WHUS76 KPQR 130525 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 925 PM PST SAT MAR 12 2016 PZZ255-275-131330- /O.CON.KPQR.SI.Y.0045.000000T0000Z-160313T0900Z/ /O.CON.KPQR.SW.Y.0033.000000T0000Z-160313T0900Z/ /O.CON.KPQR.SR.W.0005.160313T0900Z-160314T0000Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 925 PM PST SAT MAR 12 2016 ...STORM WARNING REMAINS IN EFFECT FROM 1 AM PST TO 5 PM PDT SUNDAY... * WINDS...SOUTH TO SOUTHWEST 20 TO 30 KT WITH GUSTS TO 40 KT INCREASING FURTHER TO 30 TO 40 KT WITH GUSTS OF 45 TO 55 KT SUNDAY. * SEAS...13 TO 15 FT TONIGHT BEFORE INCREASING TO 20 FT BY DAYBREAK ON SUNDAY. SEAS WILL LIKELY PEAK AROUND 25 FT SUNDAY AFTERNOON AND DROP BELOW 20 FT TOWARDS MIDNIGHT ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ250-270-131330- /O.CON.KPQR.SI.Y.0045.000000T0000Z-160313T1200Z/ /O.CON.KPQR.SW.Y.0033.000000T0000Z-160313T1200Z/ /O.CON.KPQR.SR.W.0005.160313T1200Z-160314T0500Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 925 PM PST SAT MAR 12 2016 ...STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 10 PM PDT SUNDAY... * WINDS...SOUTH TO SOUTHWEST 20 TO 30 KT WITH GUSTS TO 40 KT INCREASING FURTHER TO 30 TO 40 KT WITH GUSTS OF 45 TO 55 KT SUNDAY. * SEAS...13 TO 15 FT TONIGHT BEFORE INCREASING TO 20 FT BY DAYBREAK ON SUNDAY. SEAS WILL LIKELY PEAK AROUND 25 FT SUNDAY AFTERNOON AND DROP BELOW 20 FT TOWARDS MIDNIGHT ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ210-131330- /O.CON.KPQR.RB.Y.0048.000000T0000Z-160315T0000Z/ COLUMBIA RIVER BAR- 925 PM PST SAT MAR 12 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY... * IN THE MAIN CHANNEL... * GENERAL SEAS...10 TO 12 FT LATE THIS AFTERNOON INCREASING TO 13 TO 15 FT TONIGHT BEFORE INCREASING TO NEAR 20 FT SUNDAY AFTERNOON. * FIRST EBB...STRONG EBB AROUND 845 AM SUNDAY. SEAS 14 TO 16 FT WITH BREAKERS LIKELY. * SECOND EBB...AROUND 815 PM SUNDAY. SEAS 18 TO 20 FT WITH BREAKERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
004 WHUS76 KPQR 130525 CCA MWWPQR URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PORTLAND OR 925 PM PST SAT MAR 12 2016 CORRECTED BAR ADVISORY PZZ255-275-131330- /O.CON.KPQR.SI.Y.0045.000000T0000Z-160313T0900Z/ /O.CON.KPQR.SW.Y.0033.000000T0000Z-160313T0900Z/ /O.CON.KPQR.SR.W.0005.160313T0900Z-160314T0000Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 925 PM PST SAT MAR 12 2016 ...STORM WARNING REMAINS IN EFFECT FROM 1 AM PST TO 5 PM PDT SUNDAY... * WINDS...SOUTH TO SOUTHWEST 20 TO 30 KT WITH GUSTS TO 40 KT INCREASING FURTHER TO 30 TO 40 KT WITH GUSTS OF 45 TO 55 KT SUNDAY. * SEAS...13 TO 15 FT TONIGHT BEFORE INCREASING TO 20 FT BY DAYBREAK ON SUNDAY. SEAS WILL LIKELY PEAK AROUND 25 FT SUNDAY AFTERNOON AND DROP BELOW 20 FT TOWARDS MIDNIGHT ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ250-270-131330- /O.CON.KPQR.SI.Y.0045.000000T0000Z-160313T1200Z/ /O.CON.KPQR.SW.Y.0033.000000T0000Z-160313T1200Z/ /O.CON.KPQR.SR.W.0005.160313T1200Z-160314T0500Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 925 PM PST SAT MAR 12 2016 ...STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 10 PM PDT SUNDAY... * WINDS...SOUTH TO SOUTHWEST 20 TO 30 KT WITH GUSTS TO 40 KT INCREASING FURTHER TO 30 TO 40 KT WITH GUSTS OF 45 TO 55 KT SUNDAY. * SEAS...13 TO 15 FT TONIGHT BEFORE INCREASING TO 20 FT BY DAYBREAK ON SUNDAY. SEAS WILL LIKELY PEAK AROUND 25 FT SUNDAY AFTERNOON AND DROP BELOW 20 FT TOWARDS MIDNIGHT ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ210-131330- /O.COR.KPQR.RB.Y.0048.000000T0000Z-160315T0000Z/ COLUMBIA RIVER BAR- 925 PM PST SAT MAR 12 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY... * IN THE MAIN CHANNEL... * GENERAL SEAS...10 TO 12 FT INCREASING TO 14 TO 16 FT SUNDAY. * FIRST EBB...STRONG EBB AROUND 845 AM SUNDAY. SEAS 14 TO 16 FT WITH BREAKERS LIKELY. * SECOND EBB...AROUND 815 PM SUNDAY. SEAS 18 TO 20 FT WITH BREAKERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
229 WHUS76 KPQR 131042 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 342 AM PDT SUN MAR 13 2016 PZZ250-270-131845- /O.CON.KPQR.SI.Y.0045.000000T0000Z-160313T1200Z/ /O.CON.KPQR.SW.Y.0033.000000T0000Z-160313T1200Z/ /O.CON.KPQR.SR.W.0005.160313T1200Z-160314T0500Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 342 AM PDT SUN MAR 13 2016 ...STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...SOUTH TO SOUTHWEST 20 TO 30 KT WITH GUSTS TO 40 KT EARLY THIS MORNING...INCREASING FURTHER TO 30 TO 40 KT WITH GUSTS OF 45 TO 55 KT LATER THIS MORNING AND THIS AFTERNOON. * SEAS...INCREASING TO 20 FT BY DAYBREAK...THEN LIKELY PEAKING AROUND 25 FT THIS AFTERNOON. SEAS DROP BELOW 20 FT TOWARDS MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ255-275-131845- /O.CON.KPQR.SR.W.0005.000000T0000Z-160314T0000Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 342 AM PDT SUN MAR 13 2016 ...STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...SOUTH TO SOUTHWEST 30 TO 40 KT WITH GUSTS OF 45 TO 55 KT THROUGH THIS AFTERNOON. * SEAS...INCREASING TO 20 FT BY DAYBREAK...THEN PEAKING AROUND 25 FT THIS AFTERNOON. SEAS DROP BELOW 20 FT TOWARDS MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ210-131845- /O.CON.KPQR.RB.Y.0048.000000T0000Z-160315T0000Z/ COLUMBIA RIVER BAR- 342 AM PDT SUN MAR 13 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY... * IN THE MAIN CHANNEL... * GENERAL SEAS...12 TO 14 FT THIS MORNING...BUILDING TO 14 TO 16 FT THIS AFTERNOON THROUGH TONIGHT. * FIRST EBB...STRONG EBB AROUND 845 AM THIS MORNING. SEAS 14 TO 16 FT WITH BREAKERS LIKELY. * SECOND EBB...AROUND 815 PM THIS EVENING. SEAS NEAR 20 FT WITH BREAKERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
692 WHUS76 KPQR 131547 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 847 AM PDT SUN MAR 13 2016 PZZ255-275-140000- /O.CON.KPQR.SR.W.0005.000000T0000Z-160314T0000Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 847 AM PDT SUN MAR 13 2016 ...STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...SOUTHWEST 30 TO 40 KT WITH GUSTS OF 45 TO 55 KT THROUGH THIS AFTERNOON...DROPPING TO LESS THAN 30 KT TOWARDS THE EVENING. * SEAS...NEAR 20 FT THIS MORNING...LIKELY PEAKING AROUND 25 FT THIS AFTERNOON. SEAS WILL LIKELY DROP SOLIDLY BELOW 20 FT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ250-270-140000- /O.CON.KPQR.SR.W.0005.000000T0000Z-160314T0500Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 847 AM PDT SUN MAR 13 2016 ...STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...SOUTHWEST 30 TO 40 KT WITH GUSTS OF 45 TO 55 KT THROUGH THIS AFTERNOON...DROPPING TO LESS THAN 30 KT TOWARDS THE EVENING. * SEAS...NEAR 20 FT THIS MORNING...LIKELY PEAKING AROUND 25 FT THIS AFTERNOON. SEAS WILL LIKELY DROP SOLIDLY BELOW 20 FT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ210-140000- /O.CON.KPQR.RB.Y.0048.000000T0000Z-160315T0000Z/ COLUMBIA RIVER BAR- 847 AM PDT SUN MAR 13 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY... * IN THE MAIN CHANNEL... * GENERAL SEAS...18 TO 20 FT TODAY AND TONIGHT...LOWERING TO 13 TO 15 FT MONDAY. * FIRST EBB...STRONG EBB AROUND 845 AM THIS MORNING. SEAS NEAR 20 FT WITH BREAKERS. * SECOND EBB...AROUND 915 PM THIS EVENING. SEAS NEAR 20 FT WITH BREAKERS. * THIRD EBB...AROUND 945 AM MONDAY. SEAS NEAR 16 FT WITH BREAKERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
227 WHUS76 KPQR 132201 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 301 PM PDT SUN MAR 13 2016 PZZ250-270-140400- /O.CAN.KPQR.SR.W.0005.000000T0000Z-160314T0500Z/ /O.NEW.KPQR.GL.W.0028.160313T2201Z-160314T0400Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 301 PM PDT SUN MAR 13 2016 ...GALE WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS...SOUTHWEST 25 TO 30 KT WITH GUSTS OF 35 TO 40 KT THIS AFTERNOON...DROPPING TO LESS THAN 30 KT DURING THE EVENING HOURS. * SEAS...22 TO 24 FT LATE THIS AFTERNOON DROPPING BELOW 20 FT EARLY THIS EVENING BEFORE REACHING THE MID TEENS LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ255-275-140615- /O.CAN.KPQR.SR.W.0005.000000T0000Z-160314T0000Z/ /O.NEW.KPQR.SI.Y.0046.160313T2201Z-160315T0400Z/ /O.NEW.KPQR.SW.Y.0034.160313T2201Z-160315T2200Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 301 PM PDT SUN MAR 13 2016 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 9 PM PDT MONDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 9 PM PDT MONDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 3 PM PDT TUESDAY. * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS OF 30 KT THROUGH MONDAY EVENING. SPORADIC GUSTS TO 35 KT WILL BE POSSIBLE WITH THE STRONGEST SHOWERS. * SEAS...22 TO 24 FT LATE THIS AFTERNOON DROPPING BELOW 20 FT EARLY THIS EVENING BEFORE REACHING THE MID TEENS LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ210-140615- /O.EXT.KPQR.RB.Y.0048.000000T0000Z-160315T1000Z/ COLUMBIA RIVER BAR- 301 PM PDT SUN MAR 13 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... * IN THE MAIN CHANNEL... * GENERAL SEAS...18 TO 20 FT THROUGH THIS EVENING...LOWERING TO 13 TO 15 FT MONDAY. * FIRST EBB...AROUND 915 PM THIS EVENING. SEAS NEAR 20 FT WITH BREAKERS. * SECOND EBB...AROUND 945 AM MONDAY. SEAS NEAR 16 FT WITH BREAKERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this storm warning went out at Mar 12, 9:30 AM PST, 5 hours earlier.
Area forecast discussion, Mar 12, 9:30 AM PST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
930 AM PST SAT MAR 12 2016
.SYNOPSIS...A FAST MOVING FRONT MOVED ACROSS THE REGION THIS AM...
WITH A COOL UNSTABLE AIR MASS FOLLOWING. THE NEXT SYSTEM WILL ARRIVE
SUNDAY...WITH RAIN AND BREEZY CONDITIONS FOR SUNDAY. SNOW LEVELS
WILL HOVER JUST BELOW PASSES IN THE CASCADES...WITH DECENT SNOWFALL
ON THE PASSES THROUGH SUNDAY EVENING. UNSETTLED WEATHER CONTINUES
INTO EARLY NEXT WEEK...BUT BUILDING HIGH PRESSURE LATER IN THE WEEK
WILL BRING SOME DRY AND MILD CONDITIONS. &&
.SHORT TERM...COLD FRONT HAD MOVED INTO THE CASCADES EARLY THIS
MORNING...WITH COLDER AND UNSTABLE AIR MAS FOLLOWING IT. RADAR AND
LIGHTNING CHARTS HAVE BEEN ACTIVE THIS MORNING JUST OFF THE
COAST...AND SATELLITE PICTURES SHOWED A LARGE AREA OF VIGOROUS
SHOWERS OFFSHORE. AS COLD AIR ALOFT WITH H5 TEMPS DOWN AROUND MINUS
32C MOVES ACROSS THE REGION TODAY EXPECT WIDESPREAD SHOWERS AND
CHANCE FOR THUNDERSTORMS TO SPREAD INLAND. WITH LOW SNOW LEVELS
EXPECTED TODAY AS LOW AS 3 TO 4K FT IN THE CASCADES...WILL SEE A
THREAT FOR SMALL HAIL WITH THE SHOWERS IN LOWER ELEVATIONS...AND
SOME ACCUMULATING SNOW IN THE CASCADES.
MODELS CONTINUE TO SHOW A STRONG DEEPENING LOW MOVING UP THE COAST
TOWARDS VANCOUVER ISLAND SUN...FORECAST PRES GRADIENTS DO SUPPORT
POTENTIAL FOR HIGH WINDS ALONG THE COAST AND INTO THE COAST RANGE...
AND TO LESSER EXTENT GUSTY S WINDS INTO THE WILLAMETTE VALLEY AND
CASCADE FOOTHILLS SUN AFTERNOON AND EVENING. MODELS SEEMS TO BE
COMING TO SOME AGREEMENT ON THE TRACK OF THE DOMINANT LOW WITH THIS
SYTEM...AND WITH IT LIFTING NE INTO SOUTHERN BC IT DOES NOT SEEM TO
FAVOR BRINGING HIGH WINDS TO THE CASCADES OR THE HOOD RIVER
VALLEY...SO WILL GO AHEAD AND DROP THE WIND WATCHES THERE.
REMAINDER OF SHORT TERM DISCUSSION UNCHANGED...SHOWERS GRADUALLY
EASING LATER THIS EVENING AS MOTHER NATURE PREPARES AREA FOR THE
NEXT ROUND OF WIND AND RAIN. MODELS STILL SHOWING RATHER STRONG LOW
BEING SPUN UP WELL OFFSHORE LATER TONIGHT...THEN SWINGING IT TOWARDS
THE PAC NW ON SUN WITH LANDFALL SOMEWHERE FROM THE WASHINGTON COAST
TO S VANCOUVER ISLAND LATER SUN AFTERNOON. MODELS HAVING PROBLEMS
WITH DETAILS ON THE SYSTEM. GFS INSISTS ON KEEPING LOW FURTHER
OFFSHORE AND PUSHING IT INTO VANCOUVER ISLAND SUN EVENING...WHILE
NAM PUSHES INTO CENTRAL WASHINGTON COAST SUN AFTERNOON. ECMWF
TRENDING THE GFS TRACK. ALL MODELS SHOW GOOD SOUTHERLY PRES
GRADIENTS BY LATE SUN AM...WHICH WOULD PRODUCE STRONG WINDS FOR
PARTS TO THE COASTAL AREAS AND INTO THE HIGHER TERRAIN OF THE COAST
MTNS/WILLAPA HILLS LATER SUN AM INTO THE AFTERNOON. HAVE HIGH WIND
WATCH UP FOR NOW...BUT WILL NOT MODIFY YET...AND WILL LET DAY SHIFT
LOOK OVER 12Z RUNS FOR BETTER CLUES AND CONSISTENCY. DECENT
RAINFALL...AND WILL SEE MORE SNOW OVER THE CASCADES AS SNOW LEVEL
WILL STAY AT 2500 TO 4000 FEET...HIGHEST TO SOUTH OF SANTIAM PASS.
RAIN WILL TURN BACK OVER TO SHOWERS BY LATE SUN AFTERNOON INTO THE
EARLY EVENING...WITH SNOW LEVELS FALLING BACK TO 2500 TO 3000 FEET
FOR SUN NIGHT AND MON. SHOWERS WILL CONTINUE ON MONDAY. WITH GOOD
OROGRAPHICS SETTING UP...AND SNOW LEVELS BELOW PASSES...LIKELY TO
SEE 12 TO 20 INCHES OF SNOW FOR THE CASCADES FROM SUNDAY NIGHT
THROUGH MON AFTERNOON. ROCKEY.
.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)... NO CHANGES. SHOWERS
WILL CONTINUE THROUGH THE EARLY PORTION OF NEXT WEEK WITH MOIST
ONSHORE ALOFT REMAINING IN PLACE. SNOW LEVELS REMAIN SOMEWHAT
LOW...AROUND 2500 FT...SO THIS MEANS SHOWERS WILL BE IN THE FORM OF
SNOW IN THE MOUNTAINS AND RAIN ELSEWHERE. AN UPPER RIDGE BEGINS TO
TAKE SHAPE OFFSHORE OVER THE EASTERN PACIFIC BY LATE MONDAY INTO
EARLY TUESDAY...BUT SOME SHOWERS WILL LIKELY CONTINUE TUESDAY
THROUGH WEDNESDAY AS A SHORTWAVE PASSES OVER THE REGION. THE RIDGE
FURTHER AMPLIFIES AND SHIFTS OVER THE PACIFIC NW LATE WEDNESDAY INTO
THURSDAY. THIS WILL BRING DRY AND MOSTLY SUNNY WEATHER FOR THURSDAY
AND FRIDAY...ALONG WITH DAYTIME TEMPERATURES WARMING INTO THE LOWER
60S INLAND. CULLEN &&
.AVIATION...SHOWERS WILL CONTINUE THROUGH THE REST OF THE DAY AND
INTO THIS EVENING. EXPECT MAINLY VFR CONDITIONS WITH OCCASIONAL
MVFR CONDITIONS IN HEAVIER SHOWERS. THERE IS A SLIGHT CHANCE OF A
THUNDERSTORM IMPACTING A TERMINAL. GUSTY SOUTHERLY WINDS WILL
DEVELOP THIS AFTERNOON WITH GUSTS 25-35 KT AT THE COAST AND 15-25
KT INLAND.
KPDX AND APPROACHES...A SHOWERY UNSTABLE AIRMASS WILL BRING MAINLY
VFR CONDITIONS THROUGH 18Z SUNDAY WITH ONLY OCCASIONAL AND BRIEF
MVFR CONDITIONS NEAR AND UNDER HEAVIER SHOWERS. SOUTHERLY WINDS
SHOULD GUST INTO THE 15 TO 25 KT RANGE THIS AFTERNOON. /NEUMAN
&&
.MARINE...A SHOWERY AND BREEZY WEATHER PATTERN TODAY WILL LINGER
INTO THIS EVENING. EXPECT MAINLY SMALL CRAFT ADVISORY LEVEL
WINDS...ALTHOUGH AN OCCASIONAL AND BRIEF GALE FORCE WIND GUST OF
35 KT WILL BE POSSIBLE AT ANY POINT TODAY UNDER THE STRONGEST
SHOWERS AND THUNDERSTORMS. GIVEN THESE WILL BE SHORT LIVED AND
HAVE LITTLE EFFECT ON THE OVERALL WAVE HEIGHTS...WILL KEEP SMALL
CRAFT ADVISORIES IN PLACE.
MODELS ARE IN GOOD AGREEMENT THAT A SURFACE LOW PRESSURE WILL
DEVELOP OFF THE OREGON COAST AND MOVE NORTHEASTWARD...MAKING
LANDFALL SOMEWHERE BETWEEN THE NORTH OREGON COAST AND VANCOUVER
ISLAND MIDDAY SUNDAY. HIGH END GALE FORCE TO LOW END STORM FORCE
WIND GUSTS OF 45 TO 55 KT APPEAR LIKELY AND WILL LIKELY BE
UPGRADING THE STORM WATCH TO A WARNING WITH THE AFTERNOON FORECAST
PACKAGE. STRONG WINDS WILL INITIALLY BE SOUTHERLY...BUT A SECOND
SURGE OF EQUALLY STRONG...IF NOT STRONGER...WESTERLY WINDS WILL
LIKELY AT LEAST CLIP THE NORTHERN WATERS EARLY TO MID SUNDAY
AFTERNOON. EXPECT SEAS TO RISE SOMEWHERE IN THE 22 TO 27 FT RANGE
ON SUNDAY AFTERNOON AND EVENING. SEAS COULD CREST AS HIGH AS 30 FT
LATE SUNDAY...BUT CONFIDENCE IN THIS ACTUALLY OCCURRING IS
RELATIVELY LOW AT THIS POINT.
BREEZY CONDITIONS WILL LINGER INTO MONDAY...BUT BUILDING HIGH
PRESSURE WILL BRING LIGHTER WINDS AND LOWER SEAS LATE MONDAY INTO
EARLY TUESDAY. A WEAK FRONT APPEARS LIKELY TO IMPACT THE WATERS
LATE TUESDAY OR EARLY WEDNESDAY BEFORE INCREASING OFFSHORE FLOW
DEVELOPS FOR THE SECOND HALF OF THE WORK WEEK. THIS SHOULD ALLOW
SEAS TO FINALLY DROP SOLIDLY BELOW 10 FT. /NEUMAN
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
CASCADE FOOTHILLS IN LANE COUNTY-CENTRAL COAST RANGE OF
WESTERN OREGON-CENTRAL OREGON COAST-CENTRAL WILLAMETTE
VALLEY-COAST RANGE OF NORTHWEST OREGON-GREATER PORTLAND
METRO AREA-LOWER COLUMBIA-NORTH OREGON COAST-NORTHERN
OREGON CASCADE FOOTHILLS-SOUTH WILLAMETTE VALLEY-WESTERN
COLUMBIA RIVER GORGE.
WINTER WEATHER ADVISORY UNTIL NOON PDT SUNDAY FOR CASCADES IN
LANE COUNTY-NORTHERN OREGON CASCADES.
WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR CASCADES IN LANE COUNTY-NORTHERN OREGON CASCADES.
WA...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
GREATER VANCOUVER AREA-I-5 CORRIDOR IN COWLITZ COUNTY-SOUTH
WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON COAST-WESTERN
COLUMBIA RIVER GORGE-WILLAPA HILLS.
WINTER WEATHER ADVISORY UNTIL NOON PDT SUNDAY FOR SOUTH
WASHINGTON CASCADES.
WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR SOUTH WASHINGTON CASCADES.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT SUNDAY FOR COASTAL
WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.
STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING FOR COASTAL
WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT SUNDAY
FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT
60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 5 AM PDT
SUNDAY.
&&
INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWSPORTLAND
WWW.TWITTER.COM/NWSPORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON
FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS
COMMONLY REFERRED TO AS THE FORECAST AREA.The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:46 AM PST | Small Craft Advisory for Winds | PQR | 24 hr | |
| Mar 12, 3:46 AM PST | Small Craft Advisory for Hazardous Seas | PQR | 24 hr | |
| Mar 12, 4:11 AM PST | Winter Storm Watch | PQR | 22 hr | |
| Mar 12, 4:11 AM PST | Winter Weather Advisory | PQR | 31 hr | |
| Mar 12, 1:26 PM PST | High Surf Advisory | PQR | 32 hr | |
| Mar 12, 3:12 PM PST | High Wind Warning | PQR | 23 hr | |
| Mar 12, 3:12 PM PST | Wind Advisory | PQR | 23 hr | |
| Mar 12, 1:03 PM PST | Coastal Flood Advisory | PQR | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.